I took Magnesium Citrate for severe constipation by only liquid is coming out, no hard stool at all.
4 May 2013
If you are impacted with a ball of hard stool and take a laxative, sometimes liquid will come around the stool without dislodging it. Have you tried enemas or suppositories? It may help to soften the stool-especially if you do an enema with a little mineral oil. If you cannot get the stool to budge you may need the plug of stool broken up and removed digitally (with a finger). You may be able to do this yourself. Get a medical latex or plastic glove from the drug store and put a little KY Jelly or Vaseline on a finger and gently insert into the rectum and gently try to move the stool and bear down a bit at the same time. If at any time it is too painful or if you cannot feel anything, stop. If you cant feel anything in the rectum, it may be too high to reach. You might try another enema preferably a larger volume enema or just go to the ER or Urgent Care and have a healthcare professional help you get it removed. It is not pleasant I know, but it happens.
Once you get the stool passed be sure to increase your water intake and take a fiber supplement like Benefiber, Metamucil or Citrucel so that you keep your stool a softer consistency so this doesnt happen again. Good luck!
- Magnesium Citrate Information for Consumers
- Magnesium Citrate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Magnesium Citrate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I take magnesium citrate as a supplement, I started having stomach pains and gas after about a week?
... from taking it in powdered form. I wonder if magnesium citrate could do this?
1 answer • 15 Nov 2009
100 mg taken daily and 25 mg of seriguel.
1 answer • 20 Jun 2010
I took 400 mg at on time. I have chronic constipation and nothing works except for Magnesium Citrate. I don't have bowel movement unless i use ...
1 answer • 12 Mar 2012
.My OB told me to drink 1/3 bottle and then another 1/3 4 hours later... this is just terrible! I was wondering what to expect. Thanks
2 answers • 21 Nov 2014
Took it last night with plenty of water. Its been 2 weeks since my last bm. Not the first time. Was trying to make it easier by using magnesium ...
2 answers • 10 days ago